Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Oct 3, 2021, 2:48 PM CDT for Marengo County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 2:48 PM CDT (19:48 UTC)
- Expired
- Oct 3, 2021, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Birmingham, AL
- Hail
- 0.00 in
- Wind
- 40
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 126 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 715 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
794
WWUS84 KBMX 031948
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
248 PM CDT Sun Oct 3 2021
ALZ039-032030-
Marengo AL-
248 PM CDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northern Marengo
County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pin Hook, or near Linden, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Demopolis, Linden, Jefferson, Faunsdale, Dayton, Pin Hook, Chickasaw
State Park and Old Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 8798 3253 8773 3248 8772 3248 8752
3237 8753 3222 8787
TIME...MOT...LOC 1947Z 234DEG 22KT 3234 8786
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Oct 3, 1:03 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Oct 3, 1:03 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 103 PM CDT Sun Oct 3 2021 .UPDATE... Midday Update and 18Z Aviation. && .SHORT TERM... /Updated at 1241 PM CDT Sun Oct 03 2021/ High pressure will continue to move east today as a low pressure and trough develops and strengthens over the lower MS Valley. With placement on the right side of this trough...plenty of consistent winds out of the south and southwest will allow for a steady stream of moisture. A frontal boundary will develop today and move slowly south and east overnight. This combined with upper level divergence will allow for plenty of shower and thunderstorm development this afternoon across the entire state. Winds in the mid and upper levels are decently strong...though low levels remains weak. Instability is around 1000 - 1500 J/kg this afternoon. PW values are around the Max for climatology for this time of year. With all this said...would expect plenty of showers and a few strong thunderstorms. Not expecting much in the way of severe weather...though a flooding threat is definitely a concern with so much moisture available. High temperatures will be in the upper 70's and lower 80's. Tonight...activity should become more isolated to scattered in nature with instability dropping to below 1000 J/kg. Any areas not experiencing any rain could see locally dense fog...though overcast skies and light winds should limit any fog development from becoming widespread. Low temperatures will be in the 60's. Monday...scattered to widespread showers and thunderstorms will continue. There will be plenty of instability with CAPE values around 2000 J/kg and high PW values. Winds will be weak in the mid levels. Concern is once again for flooding with strong storms producing heavy rainfall rates...as well as storms training or moving over the same areas continuously. Highs will be in the upper 70's and lower 80's. 24 .LONG TERM... /Updated at 0355 AM CDT Sun Oct 03 2021/ Tuesday and Wednesday. If you're watching trends with the advertised upper-level system for the upcoming week you may have noticed a shift westward with its positioning in recent model guidance. This has impacted forecast considerations, mainly in the rainfall department, through mid next week. The overall forecast picture remains somewhat the same in that a disturbance is expected to dive southward and eventually become a cutoff low. This process will become more evident by Tuesday with the low occluding and centering generally near the ArkLaMiss. Through this time the overall trough axis should swing from a positive to neutral tilt, with the primary vort max progged to kick northeastward across the Tennessee Valley by Tuesday afternoon. As this process is underway, forcing for ascent will become quite strong across the Deep South both from upper-level jet dynamics and warm, moist advection along and south of a residual, loosely defined surface front. 20-30 kt southerly 925-850 mb flow is expected to provide a corridor of anomalously high PWs for this time of year (1.7-1.8") mainly along and south of the I-59 corridor. Additionally, MLCAPE could range from 500-1,000 J/kg. This will support embedded thunderstorms. These considerations suggest periods of rainfall, some heavy at times in embedded thunderstorms, from early Tuesday morning through Tuesday night. Some stronger storms are possible if the mesoscale variables come together. Various forecast soundings suggest enough wind shear (eff. bulk shear 30-40 kts) and hodograph curvature to keep an eye on things. The upper-low is expected to hang back to our northwest through Wednesday night. Confluent low-level flow should persist across our area as a result. Another period of elevated rain chances is expected on Wednesday, especially as diurnal heating occurs during the afternoon. Forcing will not be as robust, but some locally heavy rainfall could linger. Confidence is too low for a severe weather threat at this time. However, heavy rainfall on Tuesday and Wednesday could lead to flooding or flash flooding, particularly in low-lying or poor drainage areas. This will be messaged in the HWO accordingly. Thursday through Saturday. By Thursday the synoptic feature is forecast to begin lifting to our north. A drier, stable airmass is expected to move into the area from the west through this time. Flow aloft will transition to a more northwesterly direction by Friday. Nice, mild weather is forecast across the area by the end of the period. 40/Sizemore && .AVIATION... 18Z TAF Discussion. Scattered to widespread showers and thunderstorms will continue through the TAF period. Between showers...VFR ceilings are expected...but convection over any TAF site could cause IFR visibilities. 24 && .FIRE WEATHER... Elevated moisture content will lead to widespread rain chances today with southerly surface and transport winds at 5-10 mph. A weak frontal boundary will pass through the area later tonight. The front will linger in the region for the next few days and will interact with another disturbance on Tuesday. Thus, rain chances will remain quite high through at least Wednesday. Rainfall could be heavy at times as thunderstorms are expected throughout the period. KBDI values remain 200-400 and will likely decrease. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 78 63 75 63 / 70 60 40 90 80 Anniston 66 78 65 76 65 / 70 70 50 90 80 Birmingham 67 78 64 76 64 / 70 60 40 80 70 Tuscaloosa 68 80 65 77 64 / 70 50 30 70 50 Calera 67 77 65 75 64 / 60 70 50 80 70 Auburn 66 77 65 75 65 / 60 80 70 90 80 Montgomery 68 79 67 76 66 / 50 80 70 90 70 Troy 66 80 67 78 66 / 50 80 70 90 70 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Oct 3, 4:09 AM CDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 409 AM CDT Sun Oct 3 2021 ALZ011>015-017>050-041215- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 409 AM CDT Sun Oct 3 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Locally heavy rainfall is possible across Central Alabama Monday afternoon through Wednesday evening. This could lead to flash flooding of low lying or poor drainage areas. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Monday through Wednesday.
In the hours before
Special weather statement, Oct 3, 2:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
248 PM CDT Sun Oct 3 2021
ALZ039-032030-
Marengo AL-
248 PM CDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northern Marengo
County through 330 PM CDT...
At 247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pin Hook, or near Linden, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Demopolis, Linden, Jefferson, Faunsdale, Dayton, Pin Hook, Chickasaw
State Park and Old Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3238 8798 3253 8773 3248 8772 3248 8752
3237 8753 3222 8787
TIME...MOT...LOC 1947Z 234DEG 22KT 3234 8786
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 4:31 PM CDT | Special Weather Statement | BMX | Walker | 44 min |
| Oct 3, 4:42 PM CDT | Special Weather Statement | BMX | Winston | 48 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.